Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 16, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 10, 2005, 12:42 AM CDT for Blaine County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2005, 12:42 AM CDT (05:42 UTC)
- Expired
- Apr 10, 2005, 1:30 AM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Blaine County, NE
The radar
The North Platte radar (KLNX), 48 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3224 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 100542 SVRLBF NEC009-100630- /O.NEW.KLBF.SV.W.0016.050410T0542Z-050410T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1242 AM CDT SUN APR 10 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 130 AM CDT * AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF BREWSTER...AND MOVING NORTH AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BREWSTER BY 1250 AM CDT LAT...LON 4177 10020 4177 9971 4207 9969 4206 10022 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 100610 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 110 AM CDT SUN APR 10 2005 NEC009-100630- /O.CON.KLBF.SV.W.0016.000000T0000Z-050410T0630Z/ BLAINE NE- 110 AM CDT SUN APR 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 130 AM CDT FOR BLAINE COUNTY... AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF BREWSTER...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 5 MILES NORTH OF BREWSTER BY 1250 AM CDT LAT...LON 4177 10020 4177 9971 4207 9969 4206 10022 $$ BUTTLER
000 WWUS53 KLBF 100626 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 125 AM CDT SUN APR 10 2005 NEC009-100635- /O.EXP.KLBF.SV.W.0016.000000T0000Z-050410T0630Z/ BLAINE NE- 125 AM CDT SUN APR 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BLAINE COUNTY EXPIRES AT 130 AM CDT... THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF BLAINE COUNTY AND NO LONGER POSED A SEVERE WEATHER THREAT. LAT...LON 4177 10020 4177 9971 4207 9969 4206 10022 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:24 AM CDT, 21 hours 18 minutes earlier.
Area forecast discussion, Apr 9, 3:24 AM CDT, 21 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 324 AM CDT SAT APR 9 2005 ...FORECAST CHALLENGE IS POPS IN THE NEAR TERM... .DISCUSSION... MODEL DISPARITY EXISTS IN THE NEAR TERM AS POTENTIAL BLOCKING PATTERN EVOLVES OVER THE NORTHEAST CONUS. UPPER RIDGE BUILDS FURTHER EAST OF THE PLAINS TODAY AS SPLIT FLOW IN THE WEST CARVES OUT TROUGH IN THE WEST. THE PATTERN EVOLVES WITH AN UPPER LOW CUT OFF FROM THE MEAN FLOW SOMEWHERE OVER THE CENTRAL PLAINS STATES THROUGH TUESDAY. NAM MAINTAINS MOST SOUTHERN TRACK WITH GFS PLACEMENT MORE NORTH. THEREFORE WENT WITH A MODEL BLEND THROUGH 72 HOURS WITH FEW CHANGES MADE INTO THE EXTENDED BEYOND ADDING THE NEW DAY 7. AT 07Z NARROW LINE OF CONVECTION WAS LIFTING NORTH OF A GORDON IN SHERIDAN COUNTY TO BBW IN CUSTER COUNTY LINE. THE H85 JET TO 70 KNOTS CONTINUES A FEED OF MOISTURE NORTH WITH CONVECTION TO FOCUS IN THE CENTRAL AND LIFT NORTH THROUGH 15Z. IR SATELLITE IMAGERY SHOWS CLOUD TOPS WARMING EXCEPT INTO THE CENTRAL WITH NAM/RUC BLEND LIFTING WAVE NORTH SO WILL KEEP SCHC GOING. THE 06Z SOLUTION ARRIVING ATTM WITH SLOWER MOVEMENT OF FRONT EAST THIS AFTERNOON. DRIER AIR FILTERS IN FROM THE WEST THIS MORNING WITH POPS REMOVED ACROSS THE SOUTHWEST. THEN AS HEATING OCCURS CYCLOGENESIS ACROSS SOUTHEAST COLORADO THIS AFTERNOON WILL SLOW BOUNDARY MOVING EAST WITH SCHC FOR CONVECTION TO DEVELOP MAINLY EAST OF A STUART IN HOLT COUNTY TO IML IN CHASE COUNTY LINE THIS AFTERNOON. NAM SHOWS LIS RAPIDLY FALLING EAST OF THIS LINE TO BELOW ZERO WITH CAPE VALUES APPROACHING 2000 J/KG OVER THE SCNTRL. THE CHANCE FOR PRECIPITATION STEADILY INCREASES BEYOND INTO SUNDAY AND MONDAY AS UPPER LOW MOVES SLOWLY EAST. WESTWARD EXTENT OF RAIN REMAINS IN QUESTION ALTHOUGH A BLEND TOWARD THE ECMWF WOULD MAINTAIN INCREASE FOR RAIN CHANCES AREAWIDE AS FRONTAL BOUNDARY REMAINS DRAPED THROUGH THE PLAINS THROUGH TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && TLK
Hazardous weather outlook, Apr 9, 11:43 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1143 PM CDT SAT APR 9 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 1143 PM CDT SAT APR 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. ...WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST NEBRASKA FROM SUNDAY AFTERNOON TO MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS...AS ABUNDANT INSTABILITY EXISTS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN CONCERN FOR SEVERE WEATHER IS SOUTH OF A LINE FROM SPRINGVIEW...TO THEDFORD...TO GRANT. THE MAIN SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL. NORTH OF THIS LINE...THUNDERSTORMS ARE LIKELY INTO THE OVERNIGHT HOURS...NONE OF WHICH IS EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY THROUGH MONDAY GENERAL THUNDERSTORM DEVELOPMENT REMAINS POSSIBLE MAINLY SOUTH AND EAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY TO HAYES CENTER IN HAYES COUNTY ALONG A QUASISTATIONARY SURFACE BOUNDARY...IF THE BOUNDARY SLOWS THE POTENTIAL COULD SHIFT WEST AS SOUTH WINDS CONTINUE TO SPREAD MOISTURE NORTH THROUGH EASTERN NEBRASKA. THUNDERSTORMS THAT DO FORM AT THIS TIME ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS SUNDAY AND BEYOND AS BEST MOISTURE AND DYNAMICS WILL BE TO THE EAST. A WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHWEST NEBRASKA AS RAIN CHANGES TO SNOW LATE SUNDAY AFTERNOON. LIGHT TO MODERATE SNOWFALL IS EXPECTED TO COMBINE WITH GUSTY NORTH WINDS...TO PRODUCE BLOWING AND DRIFTING SNOW. THERE IS THE POTENTIAL TO PRODUCE NEAR BLIZZARD LIKE CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. MASEK/BUTTLER
In the hours before
Local storm report, Apr 9, 8:39 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT SAT APR 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 E CALLAWAY 41.29N 99.88W
04/09/2005 0.88 INCH CUSTER NE PUBLIC
&&
RBURNSLocal storm report, Apr 9, 9:11 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
911 PM CDT SAT APR 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 5 NW MERNA 41.54N 99.83W
04/09/2005 1.00 INCH CUSTER NE PUBLIC
&&
RBURNSLocal storm report, Apr 9, 9:44 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
944 PM CDT SAT APR 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 14 SSE BREWSTER 41.75N 99.76W
04/09/2005 0.75 INCH BLAINE NE PUBLIC
&&
RBURNSLocal storm report, Apr 9, 10:09 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 PM CDT SAT APR 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 6 SW BRANDON 40.74N 102.01W
04/09/2005 0.75 INCH PERKINS NE PUBLIC
&&
RBURNSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:27 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 63 min |
| Apr 9, 9:27 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 63 min |
| Apr 9, 9:54 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 66 min |
| Apr 10, 12:32 AM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 43 min |
| Apr 10, 1:31 AM CDT | Severe Thunderstorm Warning | LBF | Brown | 59 min |
| Apr 10, 3:35 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.